News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Valvular Heart Diseases

Question: Heart is acting wierd


 Pangel - Tue Mar 23, 2004 9:02 pm

I am a 23 female, 5'5, 145lbs. and have been having an irregular heart beat. It happens about 2-3 times a month for only about 40 seconds or so. I'm not sure if it stops or if it is irregular. It feels like it stops but my body responses with shortness of breath.

I feel I am fairly healthy but wanted advise on if I should see a doctor or not?

Thanks in advance,
Pamela
 Dr. Yasser Mokhtar - Wed Mar 24, 2004 12:17 am

User avatar Dear Pamela,

This sound to me like extra beats. If you start having this irregular heart beating for longer periods of time, i would recommend that you have an electrocardiogram (electrical drawing of the heart) checked.

Causes of extrabeats are:
1. Too much caffeine whether coffee, tea, too much pop.
2. Too much alcohol.
3. Too much smoking.
4. Hyperactivity of the thyroid glands.
5. Disturbances in some of the body salts.
6. Mitral valve prolapse.
7. Stress.
8. Lack of sleep.
9. Severe fatigue.
10. Many others.

If this starts bothering you or become more frequent or starts to be associated with dizziness, more shortness of breath, fatigue, chest pain, i would advice you to see your doctor then immediately.

i would encourage you now to get enough sleep and rest, cut down on caffeinated beverages, smoking or alcohol that you might have been drinking. If this problem persists, then you might be up for some blood work to check your body salts (electrolytes) and thyroid gland function.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here